Alert archive / California / Red Flag Warnings in 2007

Red Flag Warning 4, NWS Sacramento, CA

July 5, 2007

NWS Sacramento, CA issued this red flag warning at Jul 5, 2007, 4:16 PM PDT. It took effect at Jul 6, 2007, 1:00 PM PDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 5, 2007, 4:16 PM PDT (23:16 UTC)
In effect from
Jul 6, 2007, 1:00 PM PDT
Expired
Jul 6, 2007, 9:00 PM PDT
In force
8 hr
Issued by
NWS Sacramento, CA

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS86 KSTO 052316
RFWSTO

RED FLAG WARNING
NATIONAL WEATHER SERVICE SACRAMENTO CA
416 PM PDT THU JUL 5 2007

...RED FLAG WARNING IN EFFECT FROM 1 PM TO 9 PM FRIDAY FOR DRY
LIGHTNING FOR THE NORTHERN SIERRA AND THE SOUTHEASTERN
CASCADES...

.A WEAK LOW PRESSURE AREA WILL MOVE OVER THE AREA ON FRIDAY
BRINGING SUFFICIENT MOISTURE AND INSTABILITY FOR AFTERNOON AND
EVENING THUNDERSTORMS OVER THE MOUNTAINS IN INTERIOR NORTHERN
CALIFORNIA. THESE THUNDERSTORMS WILL BE HIGH-BASED WITH LITTLE OR
NO PRECIPITATION...AT LEAST INITIALLY...AND MAY PRODUCE DRY
LIGHTNING. MOST OF THE STORMS WILL BE OVER THE HIGHEST ELEVATIONS. IN
ADDITION TO LIGHTNING...THE STORMS MAY CAUSE LOCALLY GUSTY WINDS.

CAZ214-221-268-269-061415-
/O.UPG.KSTO.FW.A.0004.070706T1900Z-070707T0400Z/
/O.NEW.KSTO.FW.W.0004.070706T2000Z-070707T0400Z/
BURNEY BASIN AND NORTHEAST PLATEAU IN SHASTA COUNTY INCLUDING
NORTHWEST LASSEN NF NORTH OF LASSEN NP-
STANISLAUS NF WEST OF THE SIERRA CREST-
NORTHERN SIERRA INCLUDING LASSEN NP AND PLUMAS AND LASSEN NF/S
WEST OF THE SIERRA CREST (WEST OF EVANS PEAK-GRIZZLY PEAK-
BECKWORTH PEAK)-
NORTHERN SIERRA INCLUDING THE TAHOE AND ELDORADO NF/S WEST OF THE
SIERRA CREST-
416 PM PDT THU JUL 5 2007

...RED FLAG WARNING IN EFFECT FROM 1 PM TO 9 PM PDT FRIDAY FOR DRY 
LIGHTNING FOR THE BURNEY BASIN INCLUDING NORTHWEST LASSEN NF AND 
SOUTH TO THE STANISLAUS FOREST...

THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 1 PM TO 9 PM PDT FRIDAY FOR DRY
LIGHTNING IN THE LASSEN...PLUMAS...TAHOE...ELDORADO AND STANISLAUS
NATIONAL FORESTS WEST OF THE CREST. THE FIRE WEATHER WATCH IS NO LONGER
IN EFFECT.

MOST OF THESE STORMS ARE EXPECTED TO BE DRY AT THE ONSET... BUT
MAY GRADUALLY BECOME WETTER AS ADDITIONAL SUBTROPICAL MOISTURE
MOVES INTO THE AREA AND THE LOWER LEVELS OF THE ATMOSPHERE MOISTEN UP.
THE STORMS WILL ALSO BRING LOCALLY GUSTY WINDS. THE COMBINATION
OF DRY LIGHTNING ALONG WITH DRY FUELS WARRANT THE RED FLAG
WARNING. THE THUNDERSTORMS ARE EXPECTED TO DIMINISH FRIDAY EVENING.


A MORE STABLE AND DRIER WESTERLY FLOW ALOFT OVER THE AREA SHOULD KEEP
THUNDERSTORMS EAST OF THE AREA OVER THE WEEKEND. HOWEVER...AN ISOLATED
STORM MAY BE POSSIBLE NEAR THE CREST AND SOUTH OF INTERSTATE 80 ON
SUNDAY.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

$$

HSO
3 follow-up statements
000 
WWUS86 KSTO 061252
RFWSTO

RED FLAG WARNING
NATIONAL WEATHER SERVICE SACRAMENTO CA
552 AM PDT FRI JUL 6 2007

...RED FLAG WARNING IN EFFECT FROM 1 PM TO 9 PM FRIDAY FOR DRY
LIGHTNING FOR THE NORTHERN SIERRA AND THE SOUTHERN CASCADES...

.A LOW PRESSURE SYSTEM WILL MOVE OVER THE AREA TODAY...AND WILL 
INCREASE MOISTURE AND INSTABILITY FOR AFTERNOON AND EVENING
THUNDERSTORMS OVER THE MOUNTAINS IN THE INTERIOR OF NORTHERN
CALIFORNIA. THESE THUNDERSTORMS WILL BE HIGH-BASED WITH LITTLE OR
NO PRECIPITATION...AT LEAST INITIALLY...AND MAY PRODUCE DRY
LIGHTNING. MOST OF THE STORMS WILL BE OVER THE HIGHEST ELEVATIONS.
IN ADDITION TO LIGHTNING...THE STORMS MAY CAUSE LOCALLY GUSTY
WINDS.

CAZ214-221-268-269-070030-
/O.CON.KSTO.FW.W.0004.070706T2000Z-070707T0400Z/
BURNEY BASIN AND NORTHEAST PLATEAU IN SHASTA COUNTY INCLUDING
NORTHWEST LASSEN NF NORTH OF LASSEN NP-
STANISLAUS NF WEST OF THE SIERRA CREST-
NORTHERN SIERRA INCLUDING LASSEN NP AND PLUMAS AND LASSEN NF/S
WEST OF THE SIERRA CREST (WEST OF EVANS PEAK-GRIZZLY PEAK-
BECKWORTH PEAK)-
NORTHERN SIERRA INCLUDING THE TAHOE AND ELDORADO NF/S WEST OF THE
SIERRA CREST-
552 AM PDT FRI JUL 6 2007

...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO
9 PM PDT THIS EVENING FOR DRY LIGHTNING OVER THE NORTHERN SIERRA
NEVADA AND THE SOUTHERN CASCADES...

THE RED FLAG WARNING INCLUDES PORTIONS OF THE LASSEN...PLUMAS...
TAHOE...EL DORADO AND STANISLAUS NATIONAL FORESTS.

SHOWERS AND THUNDERSTORMS ARE EXPECTED TO INCREASE OVER THE AREA
THIS AFTERNOON AS A LOW PRESSURE SYSTEM MOVES INLAND. SOME STORMS
MAY INITIALLY BE DRY...BUT MAY GRADUALLY BECOME WETTER AS ADDITIONAL
SUBTROPICAL MOISTURE MOVES INTO THE AREA. LOCALLY GUSTY WINDS ARE
ALSO POSSIBLE WITH SOME OF THE STORMS. THE COMBINATION OF DRY
LIGHTNING AND DRY FUELS WARRANTS THE RED FLAG WARNING. THE
THUNDERSTORMS ARE EXPECTED TO DIMINISH FRIDAY EVENING.

A MORE STABLE AND DRIER WESTERLY FLOW ALOFT OVER THE AREA SHOULD
KEEP THUNDERSTORMS EAST OF THE AREA OVER THE WEEKEND.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD
OF THIS RED FLAG WARNING.

$$
JHM
000 
WWUS86 KSTO 062303
RFWSTO

RED FLAG WARNING
NATIONAL WEATHER SERVICE SACRAMENTO CA
403 PM PDT FRI JUL 6 2007

...RED FLAG WARNING IN EFFECT UNTIL 9 PM FRIDAY FOR DRY LIGHTNING FOR
THE BURNEY BASIN AND THE SOUTHERN CASCADES...

.A LOW PRESSURE SYSTEM HAS MOVED OVER THE AREA TODAY AND INCREASED
MOISTURE AND INSTABILITY FOR AFTERNOON AND EVENING THUNDERSTORMS
OVER THE MOUNTAINS...MAINLY NEAR THE CRESTS IN THE INTERIOR OF
NORTHERN CALIFORNIA. THESE THUNDERSTORMS WILL BE HIGH-BASED WITH
LITTLE OR NO PRECIPITATION EXPECTED...AT LEAST INITIALLY...AND MAY
PRODUCE DRY LIGHTNING. IN ADDITION TO LIGHTNING...THE STORMS MAY
CAUSE LOCALLY GUSTY WINDS TO AROUND 50 MPH.

CAZ221-269-070015-
/O.CAN.KSTO.FW.W.0004.000000T0000Z-070707T0400Z/
STANISLAUS NF WEST OF THE SIERRA CREST-
NORTHERN SIERRA INCLUDING THE TAHOE AND ELDORADO NF/S WEST OF THE
SIERRA CREST-
403 PM PDT FRI JUL 6 2007

...RED FLAG WARNING IS CANCELLED FOR THE TAHOE EL DORADO AND 
STANISLAUS NATIONAL FORESTS...

THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS CANCELLED THE RED
FLAG WARNING FOR THE TAHOE EL DORADO AND STANISLAUS NATIONAL FORESTS.

SCATTERED THUNDERSTORMS HAVE NOT DEVELOPED ON THE WEST SIDE OF
THE SIERRA CREST THIS AFTERNOON...ALTHOUGH AN ISOLATED
THUNDERSTORM IS POSSIBLE ALONG THE SIERRA CREST THIS EVENING.


$$

CAZ214-268-070400-
/O.CON.KSTO.FW.W.0004.000000T0000Z-070707T0400Z/
BURNEY BASIN AND NORTHEAST PLATEAU IN SHASTA COUNTY INCLUDING
NORTHWEST LASSEN NF NORTH OF LASSEN NP-
NORTHERN SIERRA INCLUDING LASSEN NP AND PLUMAS AND LASSEN NF/S
WEST OF THE SIERRA CREST (WEST OF EVANS PEAK-GRIZZLY PEAK-
BECKWORTH PEAK)-
403 PM PDT FRI JUL 6 2007

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM PDT THIS
EVENING FOR DRY LIGHTNING IN THE BURNEY BASIN SOUTH TO THE LASSEN PARK AREA...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING
FOR DRY LIGHTNING IN THE LASSEN AND PLUMAS NATIONAL FORESTS.

SHOWERS AND THUNDERSTORMS CONTINUE TO DEVELOP OVER THE AREA THIS
AFTERNOON AS A LOW PRESSURE SYSTEM MOVES INLAND. SOME STORMS WILL
INITIALLY BE DRY...AND THEN GRADUALLY BECOME WETTER AS ADDITIONAL
SUBTROPICAL MOISTURE MOVES INTO THE AREA. LOCALLY GUSTY WINDS TO
AROUND 50 MPH ARE ALSO POSSIBLE WITH SOME OF THE STORMS. THE
COMBINATION OF POSSIBLE DRY LIGHTNING AND DRY FUELS WARRANTS THE
RED FLAG WARNING. THE THUNDERSTORMS ARE EXPECTED TO DIMINISH THIS
EVENING.

A MORE STABLE AND DRIER WESTERLY FLOW ALOFT OVER THE AREA SHOULD
KEEP THUNDERSTORMS EAST OF THE AREA OVER THE WEEKEND.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

$$

HSO
000 
WWUS86 KSTO 070352
RFWSTO

RED FLAG WARNING
NATIONAL WEATHER SERVICE SACRAMENTO CA
852 PM PDT FRI JUL 6 2007

CAZ214-268-070500-
/O.EXP.KSTO.FW.W.0004.000000T0000Z-070707T0400Z/
BURNEY BASIN AND NORTHEAST PLATEAU IN SHASTA COUNTY INCLUDING
NORTHWEST LASSEN NF NORTH OF LASSEN NP-
NORTHERN SIERRA INCLUDING LASSEN NP AND PLUMAS AND LASSEN NF/S
WEST OF THE SIERRA CREST (WEST OF EVANS PEAK-GRIZZLY PEAK-
BECKWORTH PEAK)-
852 PM PDT FRI JUL 6 2007

...RED FLAG WARNING WILL EXPIRE AT 9 PM PDT THIS EVENING...

THE RED FLAG WARNING FOR DRY LIGHTNING FOR EASTERN SHASTA COUNTY
INCLUDING BURNEY BASIN SOUTHWARD TO THE LASSEN PARK AREA HAS BEEN
ALLOW TO EXPIRE.

THUNDERSTORMS WHICH FORMED OVER EASTERN SHASTA COUNTY LATE THIS
AFTERNOON AND EVENING HAVE DISSIPATED. NO THUNDERSTORM ACTIVITY IS
INDICATED BY RADAR ON LIGHTNING DETECTION NETWORKS NEAR THE
WARNING AREA. THEREFORE THE RED FLAG WARNING HAS BEEN ALLOW TO
EXPIRE. 

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sacramento, CA wrote its last area forecast discussion before this red flag warning went out at Jul 5, 3:00 PM PDT, 1 hour 16 minutes earlier.

Area forecast discussion, Jul 5, 3:00 PM PDT, 1 hour 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SACRAMENTO CA
300 PM PDT THU JUL 5 2007

.DISCUSSION...
ANOTHER HOT DAY WHERE RECORD MAXIMUM TEMPERATURES COULD BE TIED OR
BROKEN.  UPPER TROUGH ALONG THE EASTERN PACIFIC IS ALREADY DIGGING
IN SO THE HEIGHTS ARE EXPECTED TO FALL ABOUT 5 DECAMETERS OVER THE
REGION FRIDAY.  THIS SHOULD DROP HIGHS DOWN TO THE LOWER 100S FOR
MOST OF THE VALLEY LOCATIONS.  WHILE THE THERMAL BELTS IN FOOTHILL
LOCATIONS WILL CONTINUE TO BE WARM TONIGHT...THEY WONT BE QUITE AS
WARM AS WHAT WE SAW THIS MORNING.  AS THE UPPER LOW IN THE PACIFIC
NORTHWEST MOVES ON-SHORE SATURDAY EXPECT A BIT MORE COOLING.  SOME
MOISTURE AND UNSTABLE AIR ASSOCIATED WITH THE TROUGH MOVING ACROSS
OUR REGION MAY GENERATE SOME THUNDERSTORMS OVER HIGHEST ELEVATIONS
OF THE SOUTHERN CASCADES AND THE NORTHERN SIERRA MOSTLY FOR FRIDAY
AFTERNOON AND EVENING...BUT THESE WILL HOLD LITTLE OR NO THREAT OF
MEASURABLE RAINFALL. THIS SHOULD MAINLY BE A FIRE WEATHER ISSUE AS
LIGHTNING STRIKES COULD HIT THE VERY DRY FUELS IGNITING WILDFIRES.
FOR THESE REASONS THE FIRE WEATHER WATCH PREVIOUSLY ISSUED WILL BE
UPGRADED TO A RED FLAG WARNING FOR EASTERN SHASTA COUNTY INCLUDING
THE BURNEY BASIN SOUTHWARD DOWN THE WEST SLOPES OF NORTHERN SIERRA
NEVADA MOUNTAINS FOR FRIDAY AFTERNOON AND EVENING. THE POSSIBILITY
EXISTS FOR MORE ISOLATED THUNDERSTORMS ALONG THE SIERRA CRESTS FOR
THE NEXT SEVERAL DAYS...BUT EXPECT THESE TO REMAIN NEAR OR EAST OF
THE CRESTS.  A SHORT WAVE RIDGE WILL REBOUND TEMPERATURES A LITTLE
SUNDAY BEFORE THE NEXT IMPULSE MOVES THROUGH THE NORTHEAST PACIFIC
AND MODERATES OUR TEMPERATURES DOWNWARD A BIT...ALTHOUGH THEY WILL
REMAIN SEASONAL NORMS THROUGH THE WEEK. RANDY HARTLEY

.PREVIOUS DISCUSSION...
RIDGE OF HIGH PRESSURE OVER THE WESTERN US WILL YIELD ANOTHER HOT
DAY ACROSS INTERIOR NORTHERN CALIFORNIA WITH MANY MAXIMA EXPECTED
TO REACH INTO THE 3 DIGITS AGAIN WHICH COULD THREATEN SOME OF THE
RECORD HIGH TEMPERATURES TODAY.  TODAY WILL TO BE THE HOTTEST DAY
OF THIS HEAT SPELL AND HISTORIC RECORD HIGHS ARE LOWER THAN THOSE
FOR THE 4TH OF JULY. FORECAST HIGH TEMPERATURES FOR THE FOLLOWING
LOCATIONS COULD TIE OR BREAK RECORDS BY A DEGREE...SACRAMENTO 106
(RECORD IS 105)...STOCKTON 107 (RECORD IS 106)...MODESTO 107 (AND
THE RECORD IS ALSO 107)...REDDING 114 (RECORD IS 113)...RED BLUFF
112 (WHICH IS THE CURRENT RECORD AS WELL.)  AN UPPER LOW WHICH IS
MOVING EAST THROUGH THE GULF OF ALASKA TOWARD BRITISH COLUMBIA IS
GOING TO FLATTEN THE HEIGHTS ACROSS THE REGION AND COOL OUR HIGHS
BY SEVERAL DEGREES FRIDAY, WITH EVEN FURTHER COOLING THIS WEEKEND.
WHILE THE MAXIMUMS WILL STAY IN THE TRIPLE DIGITS FOR MANY AREAS
THEY WONT BE AS HOT AS YESTERDAY AND TODAY.  IN ADDITION...LOWS
SHOULD DECREASE ENOUGH THAT THE HOTTEST CITIES WILL AT LEAST FEEL
SOME KIND OF OVERNIGHT RELIEF. IN ADDITION TO A LITTLE COOLING...
JUST ENOUGH MOISTURE AND INSTABILITY SHOULD BE ADVECTED INTO HIGH
ELEVATIONS OF THE SOUTHERN CASCADES AND THE WESTERN SLOPES OF THE
NORTHERN SIERRA NEVADA TO GENERATE SOME THUNDERSTORMS FROM FRIDAY
AFTERNOON THROUGH THE EVENING HOURS. RANDY HARTLEY

&&

.AVIATION...
HIGH PRESSURE WILL REMAIN OVER THE REGION THROUGH FRIDAY...WITH
PREDOMINATELY VFR CONDITIONS PREVAILING.  A WEAK DISTURBANCE WILL
MOVE NORTH IN THE FLOW DURING THE NEXT 24 HOURS...BRINGING SOME MID
AND HIGH CLOUDS ACROSS THE REGION.  THERE IS ALSO ENOUGH INSTABILITY
THAT ISOLATED THUNDERSTORMS MAY FORM ALONG AND EAST OF THE SIERRA
CREST THIS AFTERNOON AND EVENING...MAINLY SOUTH OF I-80.  WILL ALSO
SEE THE REFORMATION OF SOME LOW CLOUDS IN THE BAY AREA AFTER 09Z...
WITH AREAS OF MVFR/IFR CEILINGS DEVELOPING AFTER 12Z. THE CHANCE OF
THUNDERSTORMS WILL INCREASE TOMORROW OVER THE HIGHER TERRAIN...AS
THIS WAVE MOVES ACROSS THE REGION.

&&

.STO WATCHES/WARNINGS/ADVISORIES...
...FIRE WEATHER WARNING IN EFFECT FOR 1 PM TO 9 PM FRIDAY FOR DRY
   LIGHTNING POTENTIAL FOR THE NORTHERN SIERRA THROUGH THE EASTERN
   MOUNTAINS OF SHASTA COUNTY INCLUDING THE BURNEY BASIN...

&&
Hazardous weather outlook, Jul 5, 6:00 AM PDT, 10 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SACRAMENTO CA
600 AM PDT THU JUL 5 2007

CAZ013>019-063-064-066>069-061400-
SHASTA LAKE AREA/NORTHERN SHASTA COUNTY-
BURNEY BASIN/EASTERN SHASTA COUNTY-NORTHERN SACRAMENTO VALLEY-
CENTRAL SACRAMENTO VALLEY-SOUTHERN SACRAMENTO VALLEY-
CARQUINEZ STRAIT AND DELTA-NORTHERN SAN JOAQUIN VALLEY-
MOUNTAINS SOUTHWESTERN SHASTA TO NORTHERN LAKE COUNTIES-
CLEAR LAKE/SOUTHERN LAKE COUNTY-MOTHERLODE-
EAST FOOTHILLS/NORTH SACRAMENTO VALLEY-
WESTERN PLUMAS COUNTY/LASSEN PARK-WEST SLOPE NORTHERN SIERRA NEVADA-
600 AM PDT THU JUL 5 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR INTERIOR NORTHERN CALIFORNIA.

.DAY ONE...TODAY

HOT WEATHER CONTINUES TODAY WITH RECORD OR NEAR RECORD TEMPERATURES
POSSIBLE. SLIGHT CHANCE OF AN AFTERNOON THUNDERSTORM NEAR THE SIERRA
NEVADA CREST...SOUTH OF INTERSTATE 80. OTHERWISE NO HAZARDOUS
WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN... FRIDAY THROUGH WEDNESDAY

POTENTIAL FOR DRY LIGHTNING FRIDAY WITH THE ONSET OF THUNDERSTORMS
OVER THE SIERRA NEVADA. CONTINUED ABOVE NORMAL TEMPERATURES INTO
NEXT WEEK.

* FIRE WEATHER WATCH.........SEE WWUS86 KSTO - RFWSTO FOR DETAILS *

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS TO THEIR LOCAL NATIONAL WEATHER SERVICE OFFICE.

THE LATEST WEATHER INFORMATION IS AVAILABLE ON THE INTERNET AT
(LOWER CASE): HTTP://WWW.WRH.NOAA.GOV/STO

In the hours before

Special weather statement, Jul 5, 3:57 PM PDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SACRAMENTO CA
357 PM PDT THU JUL 5 2007

CAZ013>019-063-064-066>069-061200-
SHASTA LAKE AREA / NORTHERN SHASTA COUNTY-
BURNEY BASIN / EASTERN SHASTA COUNTY-NORTHERN SACRAMENTO VALLEY-
CENTRAL SACRAMENTO VALLEY-SOUTHERN SACRAMENTO VALLEY-
CARQUINEZ STRAIT AND DELTA-NORTHERN SAN JOAQUIN VALLEY-
MOUNTAINS SOUTHWESTERN SHASTA COUNTY TO NORTHERN LAKE COUNTY-
CLEAR LAKE/SOUTHERN LAKE COUNTY-
NORTHEAST FOOTHILLS/SACRAMENTO VALLEY-MOTHERLODE-
WESTERN PLUMAS COUNTY/LASSEN PARK-
WEST SLOPE NORTHERN SIERRA NEVADA-
357 PM PDT THU JUL 5 2007

...RECORD HIGH TEMPERATURES EXPECTED ACROSS PORTIONS OF INTERIOR
NORTHERN CALIFORNIA TODAY...

...CONTINUED ABOVE NORMAL TEMPERATURES EXPECTED INTO EARLY NEXT
WEEK...

VALLEY TEMPERATURES ARE AT OR WELL ABOVE THE CENTURY MARK THIS
AFTERNOON...AND RECORD HIGH TEMPERATURES ARE STILL LIKELY TO BE
BROKEN. THE HOTTEST AREA IS THE NORTHERN SACRAMENTO VALLEY...WHERE
HIGHS OF 110 TO 117 ARE EXPECTED. MANY LOCATIONS IN THE FOOTHILLS
AND MOUNTAINS WILL ALSO BE NEAR OR ABOVE 100 THIS AFTERNOON.

THE NEXT CONCERN IS FOR OVERNIGHT MINIMUM TEMPERATURES AND HEAT
INDICES. BASED ON AN INCREASE OF MOISTURE INTO THE
REGION...TEMPERATURES TOMORROW MORNING WILL BE NEAR OR A FEW
DEGREES ABOVE TEMPERATURES FROM EARLY THIS MORNING. WITH THE
INCREASING MOISTURE...OVERNIGHT AND MORNING TEMPERAUTRES WILL FEEL
VERY MUGGY. HOWEVER...THE HEAT INDEX WILL REMAIN JUST BELOW
ADVISORY CRITERIA...WITH OVERNIGHT TEMPERATURES FALLING INTO THE
70S. THE WARMEST AREAS WILL BE IN THE THERMAL BELT REGIONS OF THE
FOOTHILLS AND VALLEY AREAS FURTHEST FROM THE DELTA INFLUENCE.

MINOR COOLING IS EXPECTED FRIDAY AND INTO EARLY NEXT WEEK...BUT
CONTINUED ABOVE NORMAL TEMPERATURES ARE EXPECTED. IF OUTDOORS...REMEMBER
TO DRINK PLENTY OF WATER...WEAR LOOSE LIGHT COLORED CLOTHING AND
STAY OUT OF DIRECT SUNSHINE. LIMIT PHYSICAL ACTIVITY AND REMAIN IN
COOL SHADED AREAS OR AIR CONDITIONED ROOMS DURING THE AFTERNOON
AND EARLY EVENING. KEEP CLOSE WATCH OVER CHILDREN...THE ELDERLY
AND PETS FOR HEAT RELATED SYMPTOMS.

JCLAPP

Nearby

Red Flag Warnings in California, 2007Every red flag warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.